Alert archive / Kentucky / Special Weather Statements in 2017

Special Weather Statement, NWS Charleston, WV

July 23, 2017Carter County, Kentucky

NWS Charleston, WV issued this special weather statement at Jul 23, 2017, 4:15 AM EDT for Carter County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 4:15 AM EDT (08:15 UTC)
Expired
Jul 23, 2017, 4:45 AM EDT
In force
30 min
Issued by
NWS Charleston, WV

County Carter County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WWUS81 KRLX 230815
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
415 AM EDT SUN JUL 23 2017

KYZ101>103-105-230845-
Boyd-Greenup-Carter-Lawrence-
415 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BOYD...SOUTHWESTERN
GREENUP...NORTHWESTERN LAWRENCE AND CARTER COUNTIES...

At 414 AM EDT, a strong thunderstorm was located near Carter Caves
State Park, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm, along with 
torrential rainfall and frequent lightning.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Cannonsburg, Webbville, Princess, Coalton, Denton, Gesling,
Oldtown, Rush, Carter, Grahn, Hopewell, Willard, Hitchins, Soldier,
Globe and Mavity.

This includes Interstate 64 in Kentucky between mile markers 149 and
187.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3833 8332 3833 8327 3834 8323 3843 8323
      3851 8316 3840 8265 3805 8294 3805 8295
      3810 8290 3817 8292 3817 8298 3820 8301
      3818 8305 3823 8309 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3831 8334
TIME...MOT...LOC 0814Z 297DEG 27KT 3833 8308 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:44 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 23, 2:44 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
244 AM EDT Sun Jul 23 2017

.SYNOPSIS...
Strong to severe thunderstorms are still possible Sunday with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 AM Sunday...

Thunderstorm clusters tracking east-southeast along the OH River
into southwest WV/northeast KY have been exhibiting a general
weakening trend. Updated POPS based on the latest HRRR which
indicates the southern 1/2 to 1/3 of the CWA will see rain
through the predawn and into the early morning hours.

Well-defined shortwave over northern MN early this morning will
move east through the Great Lakes with general synoptic trough
amplification into the central Appalachians by the end of the
period. Several vorticity maxima will rotate through the
southern edge of the trough and ahead of a cold front pressing
southeast through the OH Valley. The combination of increasing
large scale forcing/ascent associated with vort maxes, residual
outflow boundaries, rich moisture (70+ dewpoints) and moderate
instability should all prove effective in generating more storms
this afternoon into tonight. Much like yesterday, storms will be
capable of isolated damaging winds and localized heavy rainfall.
1-3hr FFG is quite low (an inch or less) across the northern 1/2
of the CWA and may need to extend FFA beyond 12z expiration.
Lastly, max HX values approach 100F around the Tri-State area
and will need to monitor convective/cloud trends for possible
advisory.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...

Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.

Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...

High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.

However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 230 AM Sunday...

Upstream thunderstorm clusters tracking east-southeast along the
OH River will bring rain to the southern 1/2 to 1/3 of the
airspace during the predawn hours and into the early morning.
Can't rule out a few showers/storms into the northern airspace
but these would be more isolated in coverage. Restrictions in
the northern airspace should be related to fog/low cigs with
thunderstorm with rain brief mod-hvy rain at KHTS/KCRW. High res
guidance shows a break in convection 12-15z. Additional storms
are expected to develop across the airspace during the afternoon
and evening and have indicated VCTS after 17z. Storm could
persist into tonight but confidence is low on the evolution.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             SUN 07/23/17
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  L    H    M    M    M    L    M    L    M    M    M    L
PKB CONSISTENCY  M    L    L    L    L    L    M    L    M    M    M    L
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    L    L

AFTER 06Z MONDAY...
IFR possible Sunday night in heavy showers and thunderstorms.
Fog and low ceilings possible early monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 AM EDT this morning for WVZ007>011-
     014>020-027>032-039-040-517>526.
OH...Flash Flood Watch until 8 AM EDT this morning for OHZ066-067-
     075-076-083>086.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/SL/99
NEAR TERM...SL/99
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SL/99
Hazardous weather outlook, Jul 22, 8:08 PM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
808 PM EDT Sat Jul 22 2017

OHZ083>086-WVZ007-008-014>016-018-027>029-517>526-240015-
Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Putnam-Kanawha-Roane-
Calhoun-Clay-Braxton-Gilmer-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
southeast West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ034-515-516-240015-
Wyoming-Northwest Raleigh-Southeast Raleigh-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ026-240015-
Boone-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-WVZ009>011-017-019-020-030>032-039-040-240015-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Wirt-Ritchie-
Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
808 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ087-WVZ006-013-240015-
Lawrence OH-Cabell-Lincoln-
808 PM EDT Sat Jul 22 2017

...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-WVZ005-024-025-240015-
Greenup-Carter-Boyd-Lawrence KY-Wayne-Mingo-Logan-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for northeast Kentucky, and
portions of southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ033-240015-
Dickenson-Buchanan-McDowell-
808 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms with heavy downpours are possible tonight
across the area. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 23, 1:13 AM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
113 AM EDT SUN JUL 23 2017

KYZ105-230545-
Lawrence-
113 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAWRENCE COUNTY...

At 112 AM EDT, a strong, slow moving, heavy thunderstorm was located
near Culver, or near Blaine, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with torrential rainfall and frequent lightning.

Locations impacted include...
Blaine, Martha and Houckville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3800 8302 3804 8300 3806 8295 3809 8293
      3810 8292 3810 8291 3811 8289 3813 8289
      3809 8267 3793 8276 3797 8283 3800 8294
      3800 8296 3796 8299 3798 8302
TIME...MOT...LOC 0512Z 292DEG 10KT 3804 8296

12
Special weather statement, Jul 23, 1:31 AM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
131 AM EDT SUN JUL 23 2017

KYZ102-105-230600-
Carter-Lawrence-
131 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE AND CARTER
COUNTIES...

At 131 AM EDT, a strong thunderstorm was located near Olive Hill,
moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with torrential rainfall and frequent lightning.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Webbville, Denton, Grahn, Soldier, Globe, Willard and Hitchins.

This includes Interstate 64 in Kentucky between mile markers 149 and
173.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3833 8332 3833 8327 3834 8323 3842 8324
      3833 8278 3811 8280 3813 8290 3817 8292
      3817 8298 3820 8301 3819 8305 3818 8305
      3823 8309 3827 8317 3823 8322 3819 8323
      3819 8326 3822 8329 3821 8330 3832 8334
TIME...MOT...LOC 0531Z 287DEG 28KT 3827 8324

12
Special weather statement, Jul 23, 2:04 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
204 AM EDT SUN JUL 23 2017

KYZ102-105-230630-
Carter-Lawrence-
204 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND CARTER COUNTIES...

At 200 AM EDT, numerous heavy thunderstorms were located
throughout Carter and Lawrence counties, moving east at 45 mph.

Rainfall rates were as high as two inches per hour with these
storms.

Locations impacted include...
Grayson, Louisa, Olive Hill, Blaine, Grayson Lake State Park,
Yatesville Lake State Park, Carter Caves State Park, Fort Gay,
Webbville, Denton, Ulysses, Charley, Martha, Grahn, Willard,
Hitchins, Houckville, Soldier, Globe and Fallsburg.

This includes Interstate 64 in Kentucky between mile markers 150 and
172.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Excessive runoff from heavy rainfall will cause
elevated levels on small creeks and streams, and ponding of water on
country roads and farmland along the banks of creeks and streams.

Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3833 8332 3834 8323 3843 8323 3831 8278
      3824 8278 3826 8261 3816 8264 3811 8259
      3790 8269 3800 8294 3797 8302 3804 8300
      3811 8289 3817 8292 3820 8301 3818 8305
      3827 8317 3819 8323 3821 8330 3830 8333
TIME...MOT...LOC 0600Z 287DEG 55KT 3830 8327

12
Special weather statement, Jul 23, 2:42 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
242 AM EDT SUN JUL 23 2017

KYZ105-230715-
Lawrence-
242 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAWRENCE COUNTY...

At 239 AM EDT, numerous heavy thunderstorms were located throughout
southern Lawrence County, moving southeast at 25 mph.

Rainfall rates were as high as one and a half inches per hour with
these storms.

Locations impacted include...
Blaine, Ulysses, Martha, Charley and Gallup.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Excessive runoff from heavy rainfall will cause
elevated levels on small creeks and streams, and ponding of water on
country roads and farmland along the banks of creeks and streams.

Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3804 8300 3805 8296 3810 8292 3799 8253
      3796 8255 3795 8258 3793 8258 3792 8260
      3789 8260 3788 8262 3789 8267 3797 8283
      3800 8294 3800 8296 3796 8299 3797 8302
      3799 8303
TIME...MOT...LOC 0639Z 296DEG 23KT 3802 8296

12
Special weather statement, Jul 23, 3:51 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
351 AM EDT SUN JUL 23 2017

KYZ101-102-230815-
Greenup-Carter-
351 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENUP AND CARTER
COUNTIES...

At 349 AM EDT, a strong thunderstorm was located near Head of Grassy,
or 7 miles northwest of Carter Caves State Park, moving east at 45
mph.

Winds in excess of 40 mph are possible with this storm, along with
torrential rainfall and frequent lightning.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Denton, Gesling, Greenbo Lake, Oldtown, Naples, Carter,
Flatwoods, Grahn, Hopewell, Brushart, Willard, Hitchins, Warnock,
Soldier and Globe.

This includes Interstate 64 in Kentucky between mile markers 149 and
180.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3834 8323 3843 8323 3854 8314 3854 8275
      3843 8277 3837 8282 3836 8278 3824 8280
      3819 8285 3820 8288 3817 8295 3818 8299
      3820 8301 3818 8305 3823 8309 3827 8317
      3823 8322 3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 0749Z 278DEG 40KT 3844 8322

12
Special weather statement, Jul 23, 4:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
415 AM EDT SUN JUL 23 2017

KYZ101>103-105-230845-
Boyd-Greenup-Carter-Lawrence-
415 AM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BOYD...SOUTHWESTERN
GREENUP...NORTHWESTERN LAWRENCE AND CARTER COUNTIES...

At 414 AM EDT, a strong thunderstorm was located near Carter Caves
State Park, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm, along with
torrential rainfall and frequent lightning.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Cannonsburg, Webbville, Princess, Coalton, Denton, Gesling,
Oldtown, Rush, Carter, Grahn, Hopewell, Willard, Hitchins, Soldier,
Globe and Mavity.

This includes Interstate 64 in Kentucky between mile markers 149 and
187.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3833 8332 3833 8327 3834 8323 3843 8323
      3851 8316 3840 8265 3805 8294 3805 8295
      3810 8290 3817 8292 3817 8298 3820 8301
      3818 8305 3823 8309 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3831 8334
TIME...MOT...LOC 0814Z 297DEG 27KT 3833 8308

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:16 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis44 min
Jul 22, 8:21 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis39 min
Jul 22, 8:45 PM EDTSevere Thunderstorm WarningRLXRandolph, Upshur, Webster45 min
Jul 22, 9:00 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster45 min
Jul 22, 9:51 PM EDTSpecial Weather StatementRLXPocahontas39 min
Jul 22, 10:53 PM EDTSpecial Weather StatementRLXCabell52 min
Jul 22, 10:59 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne46 min
Jul 22, 11:34 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam26 min
Jul 23, 12:00 AM EDTSpecial Weather StatementRLXBoone30 min
Jul 23, 12:28 AM EDTSpecial Weather StatementRLXNicholas32 min
Jul 22, 8:15 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson45 min
Jul 22, 9:49 PM EDTSpecial Weather StatementRLXCarter, Greenup41 min
Jul 22, 10:26 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup49 min
Jul 23, 12:14 AM EDTSpecial Weather StatementRLXBoyd, Greenup31 min
Jul 23, 1:13 AM EDTSpecial Weather StatementRLXLawrence32 min
Jul 23, 1:31 AM EDTSpecial Weather StatementRLXCarter29 min
Jul 23, 2:04 AM EDTSpecial Weather StatementRLXCarter, Lawrence26 min
Jul 23, 2:42 AM EDTSpecial Weather StatementRLXLawrence33 min
Jul 23, 3:51 AM EDTSpecial Weather StatementRLXCarter24 min
Jul 23, 7:42 PM EDTSpecial Weather StatementRLXDickenson33 min

Nearby

Special Weather Statements in Kentucky, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.